Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Diarrhea, cramps, watery stool, mucus in stool, soft abdomen. On septran. What is going on?

Hi, iam dr.binsy from Kerala.My 7 month old son weighing 7 kg, is having diarrhoea since LAST THURSDAY.., no fever , occasional cramps .He is on SEPTRAN syrup since 6 days now and on LACTOBACILLUS ,. He was having 3 to 5 semisolid to watery stool initially.But when the frequency increased to 8, i started him medication.In 2 days , frequency came down to 3 and he passed formed stool day before.But after that again he is passing semisolid watery stool with mucus and foul smell.Yesterday there were 4 such episodes.Started ZINC syrup yday..His abdomen is soft, nontender, Bowel sounds increased.Also i want to let you know that i had given him half boiled whole egg for 4- 5 days before this started.Just want to know what next.
Asked On : Mon, 4 Mar 2013
Answers:  1 Views:  113
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Feb 2013
Thank you for your query,
Your child seems having acute gastroenteritis due to infection or egg allergy.
Stop giving egg now and you can plan later, usually after one year of age with introduction of yellow first, followed by white after the age of 2 years if there is no allergy in a gradual manner.
Continue the medication as advised by a Pediatrician.
If motions persisting give stool for routine, culture and for reducing substances to know the cause.
Maintain hydration by giving ORS sips and monitir hydration.
Hope I have answered your query.
Answered: Fri, 8 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor